15 Aug 2009
Yes. Vancomycin can be used for the treatment of Clostridium difficile infection (c-diff).
The Clostridium difficile bacteria is normally present in the intestine. However, it may overgrow when antibiotics are taken. The bacteria release a powerful toxin that causes the symptoms. The lining of the colon becomes inflamed and bleeds, and takes on a characteristic appearance called pseudomembranes.
The antibiotic or other medicine causing the condition should be stopped. Metronidazole is usually used to treat the disorder, but vancomycin or rifaximin may also be used.
Electrolyte solutions or fluids given through a vein may be needed to treat dehydration due to diarrhea. In rare cases, surgery is needed to treat infections that get worse or do not respond to antibiotics.
For more information see http://www.drugs.com/cg/clostridium-difficile-infection.html
- Vancomycin Information for Consumers
- Vancomycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vancomycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother is 80 years old, has pneumonia and is being treated with Vancomycin. She recently had a stroke that left her with partial paralysis on the ...
1 answer • 26 Aug 2009
pls tell me how i will purchase vancomycin i some problem that are sensitive to many antibiotics.pls help me fast.
1 answer • 12 Feb 2010
1 answer • 13 Apr 2010
My father has been on vancomycin every other day through an iv for two months. He lost 50 lbs because the vanco leaves a metalic taste in his mouth. ...
1 answer • 29 Jun 2010